Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2011, 8:00 PM MDT for Kiowa County, Colorado. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 8:00 PM MDT (02:00 UTC)
- Expired
- Jun 17, 2011, 9:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:00 PM MDT | HAIL 1.5 | 3 E Haswell, CO | |
| Jun 17, 8:24 PM MDT | HAIL 1 | Brandon, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:58 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS55 KPUB 180200
SVRPUB
COC061-180300-
/O.NEW.KPUB.SV.W.0043.110618T0200Z-110618T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 900 PM MDT
* AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HASWELL...OR 40 MILES NORTHWEST OF LAMAR...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...NEENOSHE
RESERVOIR...QUEENS RESERVOIR...CHIVINGTON AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3827 10327 3852 10327 3852 10319 3860 10318
3862 10314 3862 10237 3826 10235
TIME...MOT...LOC 0200Z 266DEG 29KT 3848 10313
WIND...HAIL 60MPH 1.50IN
$$3 follow-up statements
858 WWUS55 KPUB 180222 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 822 PM MDT FRI JUN 17 2011 COC061-180300- /O.CON.KPUB.SV.W.0043.000000T0000Z-110618T0300Z/ KIOWA CO- 822 PM MDT FRI JUN 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA COUNTY UNTIL 900 PM MDT... AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF EADS...OR 33 MILES NORTHWEST OF LAMAR...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS RESERVOIR...CHIVINGTON AND BRANDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3827 10299 3862 10307 3862 10237 3826 10235 TIME...MOT...LOC 0221Z 266DEG 29KT 3849 10291 WIND...HAIL 60MPH 1.50IN $$
511
WWUS55 KPUB 180242
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT FRI JUN 17 2011
COC061-180300-
/O.CON.KPUB.SV.W.0043.000000T0000Z-110618T0300Z/
KIOWA CO-
842 PM MDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 900 PM MDT...
AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EADS...OR 30 MILES NORTH OF LAMAR...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EADS...CHIVINGTON AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3841 10240 3833 10282 3862 10302 3862 10264
3862 10237 3860 10237
TIME...MOT...LOC 0242Z 266DEG 29KT 3851 10270
WIND...HAIL 60MPH 1.00IN
$$881
WWUS55 KPUB 180258
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT FRI JUN 17 2011
COC061-180308-
/O.EXP.KPUB.SV.W.0043.000000T0000Z-110618T0300Z/
KIOWA CO-
858 PM MDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIOWA COUNTY WILL
EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3841 10240 3833 10282 3862 10302 3862 10264
3862 10237 3860 10237
TIME...MOT...LOC 0258Z 266DEG 29KT 3852 10256
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:54 PM MDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 1:54 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 154 PM MDT FRI JUN 17 2011 .SHORT TERM... (TONIGHT AND TOMORROW) ...MAIN CONCERN SEVERE WX AND FIRE WX BOTH TODAY AND TOMORROW CURRENTLY... SVR TSRA WATCH WAS JUST ISSUED AT 1 PM FOR PARTS OF THE PLAINS. CONVECTION COMING OUT OF THE MTNS AND MOVING ACROSS EL PASO. CAPES OVER AREA ABOUT 1000 J/KG AND GOOD THETA-E AXIS PUSHING INTO THE PALMER DIVD/SE CO REGION. DEEP SHEAR IS ABOUT 40-50 KNTS. REST OF TODAY... BEST CHANCE OF SVR FROM HI RES MODELS WILL BE OVER EL PASO AND KIOWA COUNTIES. OTHER STRONG STORMS POSSIBLE FARTHER SOUTH ALTHOUGH SIMULATIONS NOT EXPLICITLY SHOWING STRONGER THUNDER FARTHER SOUTH. STORMS MOVING OVER EL PASO NOW ARE NOT PUTTING OUT AN OUTFLOW BOUNDARY...SO THIS WILL KEEP THE INSTABILITY IN THE COUNTY. AS MORE STORMS COME OUT LATER ON...THEY WILL LIKELY BECOME SVR OVER EL PASO AND THEN MOVE EAST OR EAST SOUTHEAST MOVG ACROSS KIOWA COUNTY LATER ON. RED FLAG CONDITIONS WILL LIKELY OCCUR OVER PARTS OF THE SOUTHERN MTNS AND SAN LUIS VALLEY...SIMULATIONS DO SHOW STRONGER WEST WINDS PUNCHING OUT TO THE I-25 CORRIDOR REGION LATE THIS AFTERNOON. TONIGHT... STRONGER CONVECTION WILL LIKELY BE OVER THE E PLAINS AFTER 6 PM WITH THE DRYLINE PUSHING A BIT EAST. LARGE OUTFLOW LATER THIS EVENING WILL LIKELY PUSH SOUTH ACROSS THE REST OF THE PLAINS BRINGING HIGHER RH AIR TO ALL OF THE PLAINS. THIS OUTFLOW WILL HAVE THE POTENTIAL TO FIRE OFF NEW CONVECTION. LATER TONIGHT WE WILL LIKELY SEE SOME LOWER CLOUDS MOVING ACROSS THE REGION. SIMULATIONS NOT ALL THAT GUNG-HO ABOUT BRINGING A DENSE LOW OVC INTO THE AREA...BUT IF STORMS REALLY GET GOING IT MIGHT BE A CLOUDY EARLY MORNING ACROSS THE PLAINS. TOMORROW... PRETTY MUCH A REPEAT PERFORMANCE OF TODAY. FIRE WX CONCERNS WILL MAINLY BE OVER THE MTNS AND SAN LUIS VALLEY WITH THE DRYLINE PUNCHING OUT TO THE I-25 CORRIDOR REGION. FOR THIS REASON UPGRADED TO A RED FLAG WARNING FOR TOMORROW. SVR THREAT WILL ONCE AGAIN OCCUR ACROSS THE PLAINS TOMORROW AS MODEST WESTERLY FLOW ALOFT CONTINUES OVER A LLVL UNSTABLE ATMOSPHERE. SUPERCELLS WILL BE POSSIBLE BUT TOR CHANCE LOOK LOW. \/HODANISH .LONG TERM... UPPER LEVEL TROF DIGS INTO THE GREAT BASIN SAT NIGHT/SUN WITH INCREASING SOUTHWEST FLOW ALOFT OVER THE CWA. MODELS HINTING AT SOME LOW LEVEL MOISTURE LINGERING IN THE NORTHEASTERN PORTION OF THE CWA SATURDAY NIGHT...BUT IT SHOULD MOVE EAST FAIRLY EARLY IN THE DAY. HAVE ISSUED A FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHEAST PLAINS FOR SUNDAY. ONLY CONCERN IS THAT RELATIVE HUMIDITIES WILL BE TOO HIGH IN THE FAR NORTHEAST PORTION OF THE CWA TO VERIFY RED FLAG CONDITIONS. LATER SHIFTS MAY HAVE TO ADJUST THE WATCH AREA IF NEEDED. OTHERWISE... SUNDAY LOOKS TO BE ANOTHER CRITICAL FIRE WEATHER DAY FOR SOUTHEAST COLORADO (ESPECIALLY ALONG AND SOUTH OF HIGHWAY 50). 7H WINDS PROGGED TO BE 25 TO 35 KTS DURING THE AFTERNOON AND EVENING HOURS ALONG WITH VERY DRY AIR. UPPER LOW MOVES ACROSS NORTHERN COLORADO AND INTO SOUTHWEST NEBRASKA BY MONDAY AFTERNOON. EUROPEAN AND GFS MODELS APPEAR TO BE IN BETTER AGREEMENT WITH THE LOCATION AND TIMING OF THE UPPER LEVEL SYSTEM. COULD SEE A WIDE VARIATION IN TEMPS AND PRECIPITATION CHANCES ACROSS THE CWA WITH THE NORTHERN AREAS FAVORED FOR BETTER PRECIPITATION CHANCES. COULD ALSO SEE THE NEED FOR ADDITIONAL FIRE WEATHER HIGHLIGHTS ACROSS THE FAR SOUTH CENTRAL AND SOUTHEAST. THE GOOD NEWS IS THAT A STRONG COLD FRONT SHOULD MOVE SOUTH THROUGH THE SOUTHEAST PLAINS MONDAY AFTERNOON/EVENING WITH BETTER RELATIVE HUMIDITY RECOVERY AND SOME CHANCES FOR PRECIPITATION. CERTAINLY COOLER TEMPS SHOULD BE NOTED TUESDAY AFTERNOON ACROSS ALL OF THE SOUTHEAST PLAINS. UPPER LOW GRADUALLY MOVES EAST THRU THE PLAINS TUESDAY AND WEDNESDAY WITH NORTHWEST FLOW ALOFT HOLDING IN PLACE TUESDAY AND WEDNESDAY. LINGERING LOW LEVEL MOISTURE AND UPSLOPE FLOW ON THE PLAINS SHOULD LEAD TO A BETTER CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE SOUTHEAST MOUNTAINS AND THEN MOVING OVER THE PLAINS. WEAK UPPER RIDGE EXPECTED THURSDAY WITH SEVERAL WEAK SHORT WAVES MOVING THRU THE WEST SOUTHWEST FLOW ALOFT THROUGH FRIDAY. TEMPS SHOULD WARM A FEW DEGREES THRU FRIDAY. STARK && .AVIATION... VFR LIKELY AT ALL 3 TAF SITES NEXT 24H. FOR KCOS...MAY BE SOME BOUTS OF STRONG THUNDER OVER THE AERODROME SITE THIS AFTERNOON AND TOMORROW AFTERNOON. THERE WILL ALSO BE A CHANCE OF SOME LOW CLOUDS TOMORROW MORNING. LOW CLOUDS WILL BE DEPENDENT ON HOW MUCH THUNDER OCCURS OVER THE E PLAINS THIS EVENING. IF LOTS OF THUNDER GOES...THEN THERE WILL BE A BETTER CHANCE OF LOW CIGS. KPUB - ISOLD TSRA CHANCES THIS AFTERNOON AND TOMORROW AFTERNOON. KALS WILL REMAIN MOSTLY CLEAR WITH GUSTY DRY SW WINDS DURING THE AFTERNOON TIME PDS. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING... AND REDEVELOP SATURDAY AND SUNDAY AFTERNOONS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON. A FEW OF THE STORMS IN AND NEAR THE MOUNTAINS COULD PRODUCE LIGHTNING WITH LITTLE RAINFALL...WHICH WOULD INCREASE THE CHANCE OF LIGHTNING STARTED FIRES. MODERATE SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE WEEKEND AND COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. ON SATURDAY...THE RED FLAG WARNING INCLUDES THE SAN LUIS VALLEY...THE WET AND SANGRE DE CRISTO MOUNTAINS... FREMONT...HUERFANO AND LAS ANIMAS COUNTIES. ON SUNDAY...THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS APPEARS TO SPREAD FARTHER NORTH AND EAST AFFECTING MUCH OF THE SOUTHEAST PLAINS. HOWEVER...LOW LEVEL MOISTURE MAY LINGER OVER TELLER AND EL PASO COUNTIES AS WELL AS ALONG THE KANSAS BORDER...WHICH WOULD HELP TO BOOST RELATIVE HUMIDITIES ABOVE THE CRITICAL THRESHOLD. LATER SHIFTS MAY NEED TO ADJUST THE FIRE WEATHER WATCH LOCATION. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR COZ221-222-224>237. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ222-224-225- 228>230-233. RED FLAG WARNING FROM 11 AM TO 9 PM MDT SATURDAY FOR COZ222-224- 225-229-230-233. && 34/40
Hazardous weather outlook, Jun 17, 10:53 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1053 AM MDT FRI JUN 17 2011 COZ058>089-093>099-181700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1053 AM MDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY FROM MID AFTERNOON THROUGH THE EVENING HOURS. THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE NORTH AND EAST OF A LINE FROM PUEBLO TO KIM. HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF A TORNADO. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...HUERFANO AND WESTERN LAS ANIMAS COUNTIES BY EARLY AFTERNOON...AS THE WINDS BECOME GUSTY AND THE HUMIDITIES DROP BELOW 15 PERCENT. FREMONT...PUEBLO AND EASTERN LAS ANIMAS COUNTIES MAY NOT SEE CRITICAL FIRE WEATHER CONDITIONS DEVELOP UNTIL MID AFTERNOON OR LATER. OUTDOOR BURNING AND SMOKING IS DISCOURAGED...AND IS PROHIBITED IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE REMAINS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA ON SATURDAY AND SUNDAY. THE MOST FAVORABLE AREAS FOR THESE CONDITIONS TO DEVELOP ON SATURDAY WILL BE THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND PORTIONS OF THE SOUTHERN INTERSTATE 25 CORRIDOR...WITH MOST OF SOUTH CENTRAL AND ALL OF SOUTHEAST COLORADO UNDER THE GUN ON SUNDAY. GUSTY SOUTHWEST WINDS OF 25 MPH OR MORE AND HUMIDITY LEVELS OF 15 PERCENT OR LESS...COMBINED WITH DRY VEGETATION...WILL CREATE THIS POTENTIAL FOR EXTREME FIRE BEHAVIOR. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE...TELLER AND EL PASO COUNTIES...AND PORTIONS OF THE EASTERN PLAINS SATURDAY AND SUNDAY...AND ACROSS ALL OF THE AREA MONDAY THROUGH THURSDAY. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. HOWEVER...A FEW SEVERE STORMS...PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER AREAS NORTH AND EAST OF A LINE FROM PUEBLO TO KIM THIS AFTERNOON AND EVENING. HODANISH
In the hours before
Special weather statement, Jun 17, 4:47 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 447 PM MDT FRI JUN 17 2011 COZ084-085-172315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 447 PM MDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YODER...OR 34 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 7:11 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 711 PM MDT FRI JUN 17 2011 COZ084-085-180145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 711 PM MDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FALCON...OR 14 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 7:14 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 714 PM MDT FRI JUN 17 2011 COZ089-093-095-097-180145- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 714 PM MDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR SUGAR CITY...OR 16 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SUGAR CITY. ARLINGTON. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 7:48 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT FRI JUN 17 2011 COZ084-085-180215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 748 PM MDT FRI JUN 17 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTHEASTERN COLORADO SPRINGS. AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CALHAN...OR 30 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON...RAMAH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 17, 7:50 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL CALHAN 39.03N 104.30W
06/17/2011 M0.75 INCH EL PASO CO PUBLIC
FELL BETWEEN 745PM AND 750PM.
&&
PJCLocal storm report, Jun 17, 7:54 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 4 NNW PEYTON 39.09N 104.51W
06/17/2011 M1.75 INCH EL PASO CO TRAINED SPOTTER
&&
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 57 min |
| Jun 17, 7:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 53 min |
| Jun 17, 7:37 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 53 min |
| Jun 17, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| Jun 17, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 49 min |
| Jun 17, 8:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 25 min |
| Jun 17, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 39 min |
| Jun 17, 9:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 65 min |
| Jun 18, 3:03 PM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 30 hr |
| Jun 18, 4:38 PM MDT | Tornado Warning | PUB | Kiowa | 52 min |
| Jun 18, 5:25 PM MDT | Tornado Warning | PUB | Kiowa | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.